Newest Members
PaulnMA, andrewmartin, Aurigny, Luther, LuckyCharm
12252 Registered Users
Today's Birthdays
Beyond Abuse (51), dona (55), JoMiFa (35), norbrill1 (62), RubyRoberts (62)
Who's Online
4 registered (PhoenixRising, 3 invisible), 62 Guests and 10 Spiders online.
Key: Admin, Global Mod, Mod
Forum Stats
12252 Members
73 Forums
63111 Topics
441337 Posts

Max Online: 418 @ 07/02/12 07:29 AM
Twitter
Topic Options
#274749 - 02/10/09 10:05 PM Dr abruptly stops medication w/o tapering off
nevragan Offline
Member
MaleSurvivor

Registered: 10/22/08
Posts: 907
Loc: NC
I experienced a week of hell last week due to my Dr abruptly taking me off of Seroquel. I went from extremely bored and sometimes sleepy when driving to angry, irritable and forgetful/confused in about a day and a half. After day 3, I decided I'm going back on the remaining pre>

Top
#274756 - 02/10/09 11:08 PM Re: Dr abruptly stops medication w/o tapering off [Re: nevragan]
onlyakid Offline
Member
MaleSurvivor

Registered: 03/31/04
Posts: 1552
Loc: New Jersey
Yes, stopping many drugs abruptly is a big no-no especially for alot of the mental health drugs. You definately need a new doctor if he wasn't familiar with which drugs you need to taper off of or atleast would research the info.

_________________________
"Being with people that understand you...Priceless"

"and i don't want the world to see me, cause i don't think that they'd understand"

"You don't know what love is...you just do as your told"

"My life has changed. What you take as a simple thing, is not so simple for me anymore"


Top
#274758 - 02/10/09 11:55 PM Re: Dr abruptly stops medication w/o tapering off [Re: onlyakid]
WalkingSouth Offline
Member
MaleSurvivor

Registered: 08/30/05
Posts: 16264
I find it difficult to understand what competent doctor would do a thing like that. borders on the irresponsible IMO.

_________________________
“Life’s journey is not to arrive at the grave safely in a well preserved body, but rather to skid in sideways, totally worn out, shouting ‘Holy ____…! What a ride!’” ~Hunter S. Thompson

Top
#274784 - 02/11/09 08:44 AM Re: Dr abruptly stops medication w/o tapering off [Re: WalkingSouth]
mapleleafsn Offline
Member
MaleSurvivor

Registered: 11/03/08
Posts: 131
Loc: Eastern Canada
Thanks for the heads up.


My Dr. says that my meds will be stopped in the early spring. (Welbutrin) He says that with this SSRI it doesn't need to be weened down but I am skeptical. I forgot to take it for a couple of days and I experienced the same things that you described

I will keep some on hand anyways just in case.

Steve

_________________________
When the pain of remaining the same finally outweighs the pain of change---things will begin.... life is meant to be enjoyed not endured.

Top
#274790 - 02/11/09 09:18 AM Re: Dr abruptly stops medication w/o tapering off [Re: mapleleafsn]
onlyakid Offline
Member
MaleSurvivor

Registered: 03/31/04
Posts: 1552
Loc: New Jersey
Steve,
Doing a google search, all of the websites that I looked at agree that 30 percent of people will have withdrawl symptoms. So while that is low, I think your right to keep some on hand incase you start experiencing withdrawl.

_________________________
"Being with people that understand you...Priceless"

"and i don't want the world to see me, cause i don't think that they'd understand"

"You don't know what love is...you just do as your told"

"My life has changed. What you take as a simple thing, is not so simple for me anymore"


Top
#274807 - 02/11/09 01:05 PM Re: Dr abruptly stops medication w/o tapering off [Re: onlyakid]
nevragan Offline
Member
MaleSurvivor

Registered: 10/22/08
Posts: 907
Loc: NC
After thinking about this. The patient has to look out for himself and is getting to be the norm more and more. I don't advocate continuing taking a medication that your doctor takes you off of but if he says that you can just go off of it without tapering it, it might be wise to do your own tapering so you can have a peaceful time instead of chaos. The drug I was on was Seroquel and wasn't supposed to do what it did while going off of it but evidently I am in the small percentage of people who can't quit something cold turkey.
Seroquel was used in my case for my Bipolar II that I was diagnosed with. Also, one last note. I learned something when I was in the hospital about anti-depressants. Anti-depressants can cause the opposite desired effect in people who have Bipolar and that is what caused me to spiral downward. If you have Bipolar and are taking just anti-depressants, you might want to talk to your doctor if you haven't improved. Again, this is only my opinion and not medical advise.

It's a dog eat world even with your own doctor.


Top
#274812 - 02/11/09 01:28 PM Re: Dr abruptly stops medication w/o tapering off [Re: nevragan]
Trucker51 Offline
Member
MaleSurvivor

Registered: 05/20/08
Posts: 2826
Loc: Denver, CO
You might look through this site: www.mayoclinic.com This site has very complete medical knowledge and includes the ability to question their staff by email for issues that are not listed there.

Mark

_________________________
"We stay here, we die here. We've got to keep moving". Trucker Mark



Top


Moderator:  ModTeam, TJ jeff 

I agree that my access and use of the MaleSurvivor discussion forums and chat room is subject to the terms of this Agreement. AND the sole discretion of MaleSurvivor.
I agree that my use of MaleSurvivor resources are AT-WILL, and that my posting privileges may be terminated at any time, and for any reason by MaleSurvivor.